MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48025
Medical Device Problem Code Delivery System Failure (2905)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k) # k101530 / k163468 the investigation into this event is still being carried out.A follow up report will be submitted with the investigation conclusions.
 
Event or Problem Description
This report forms part of a retrospective review of open complaints for a new malfunction precedence for this device family.The stent did not expand during the manipulation.Stent release process was failed.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k) # k101530 / k163468 1 x evo-22-27-6-d of lot number c1207363 was returned to cirl for evaluation.Upon evaluation of the returned device, it was noted that the red shuttle deployment marker was at the back of the handle passed the point of no return.There was no stent exposure from the sheath on return and the lockwire was still in place.The flexor was noted to have stretched at the handle.The handle was opened during lab evaluation to show that the flexor was broken.The stent was manually deployed and noted to be fine.A disc with images was returned with the device and was reviewed during lab evaluation.Images show deployment of a stent during the procedure which is assumed to be the device that was used to finish the procedure as the complaint device was returned with the stent fully retracted.The customer complaint was confirmed as the flexor was broken.As usage condition cannot be replicated within the laboratory setting, a definitive cannot be conclusively determined.A possible cause for the issue occurring may be due to delamination of the ptfe liner of the outer sheath prior to distribution all evo-22-27-6-d devices are subjected to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl the instructions for use, which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted to include the investigation conclusions.The stent did not expand during the manipulation.Stent release process was failed.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Pma/510(k) # k101530 / k163468.This report is being submitted due to corrections: it may be noted that a project (b)(4) has been assigned to product development to further investigate stent deployment issues of this nature in an effort to eliminate future occurrences.
 
Event or Problem Description
This report is being submitted due corrections the stent did not expand during the manipulation.Stent release process was failed.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6721125
Report Number3001845648-2017-00279
Device Sequence Number16198134
Product Code MUM
UDI-Device Identifier10827002480251
UDI-Public(01)10827002480251(17)180302(10)C1207363
Combination Product (Y/N)N
Initial Reporter CountryGG
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48025
Device Catalogue NumberEVO-22-27-6-D
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/18/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer07/18/2017
07/18/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date08/16/2017
05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight70